Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 107, NWS Pueblo, CO

August 7, 2013Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 7, 2013, 2:08 PM MDT for Las Animas County, Colorado. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2013, 2:08 PM MDT (20:08 UTC)
Expired
Aug 7, 2013, 3:00 PM MDT
In force
52 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Las Animas County, CO

The radar

The Pueblo radar (KPUX), 111 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.1 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2010 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

037 
WUUS55 KPUB 072008
SVRPUB
COC071-072100-
/O.NEW.KPUB.SV.W.0107.130807T2008Z-130807T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
208 PM MDT WED AUG 7 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 300 PM MDT

* AT 204 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
  HOEHNE...AND MOVING NORTHEAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MODEL AND TYRONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3765 10419 3740 10395 3724 10439 3739 10454
TIME...MOT...LOC 2008Z 231DEG 13KT 3738 10437

HAIL...1.00IN
WIND...60MPH

$$

PGW
2 follow-up statements
939 
WWUS55 KPUB 072027
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
227 PM MDT WED AUG 7 2013

COC071-072100-
/O.CON.KPUB.SV.W.0107.000000T0000Z-130807T2100Z/
LAS ANIMAS CO-
227 PM MDT WED AUG 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LAS
ANIMAS COUNTY UNTIL 300 PM MDT...

AT 222 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF MODEL...AND MOVING NORTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
TYRONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3727 10431 3744 10446 3765 10419 3740 10395
TIME...MOT...LOC 2027Z 231DEG 13KT 3742 10430

HAIL...1.00IN
WIND...60MPH

$$

PGW
801 
WWUS55 KPUB 072039
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
239 PM MDT WED AUG 7 2013

COC071-072050-
/O.CAN.KPUB.SV.W.0107.000000T0000Z-130807T2100Z/
LAS ANIMAS CO-
239 PM MDT WED AUG 7 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAS ANIMAS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3727 10431 3744 10446 3765 10419 3740 10395
TIME...MOT...LOC 2040Z 231DEG 13KT 3745 10425

$$

PGW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 11:15 AM MDT, 2 hours 53 minutes earlier.

Area forecast discussion, Aug 7, 11:15 AM MDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1115 AM MDT WED AUG 7 2013

.UPDATE...
ISSUED AT 952 AM MDT WED AUG 7 2013

UPDATED TO ADJUST POP GRIDS TO REFLECT MORNING RADAR TRENDS.
CURRENT SHOWER AND ISOLATED THUNDERSTORM ACTIVITY HAS SPREAD
ACROSS AREAS NORTH OF HIGHWAY 50 AND LIFTING NORTH INTO THE PALMER
DIVIDE. BASED ON WATER VAPOR SATELLITE IMAGERY...THIS INITIAL
ISENTROPIC LIFT WILL BE ENHANCED BY THIS AFTERNOON ACROSS THE
REGION AS THE VIGOROUS SHORTWAVE TROUGH OVER NEW MEXICO LIFTS
NORTH ACROSS COLORADO. THIS WILL SPREAD MODERATE TO HEAVY RAINFALL
ACROSS THE PLAINS...WITH THE FLASH FLOOD WATCH LOOKING GOOD. THE
OTHER CHANGE MADE TO THE FORECAST FOR TODAY WAS TO LOWER AFTERNOON
HIGH TEMPERATURES FOR THE PLAINS. THE LATEST TEMPERATURES TRENDS
AND AMOUNT OF CLOUD COVER ACROSS THE REGION SHOULD HOLD
TEMPERATURES NEARLY STEADY...WITH ONLY MID 70S ACROSS THE PLAINS
FOR HIGHS.  MOZLEY

UPDATE ISSUED AT 648 AM MDT WED AUG 7 2013

UPDATED POP GRIDS TO REFLECT SHOWERS ONGOING OVER NRN EL PASO.
EXPECT THIS AREA TO SEE CONTINUED SHOWERS THROUGH THE MORNING.
ALSO...CUT BACK A BIT ON T-STORM WORDING SINCE IT IS APPARENT FROM
LACK OF LTG THAT INITIAL ACTIVITY WILL NOT BE VERY STRONG. REST OF
FORECAST LOOKS ON TRACK...HOPING TO SEE SOME LIGHT SHSN ON PIKES
PEAK BEFORE THE MORNING IS UP AS TEMP THERE IS JUST ABOVE FZG. ROSE

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 404 AM MDT WED AUG 7 2013

...HEAVY RAIN THE MAIN CONCERN FOR THE NEXT 24 HOURS...

A RATHER COMPLEX SCENARIO PLAYING OUT TODAY INTO THURSDAY. A COUPLE
UPPER DISTURBANCES...ONE OVER SRN AZ/NM AND ANOTHER OFF THE SRN CA
COAST...WILL MOVE NWD AND EWD ALONG THE WRN PERIPHERY OF THE
MONSOONAL HIGH OVER ERN TX. THESE WILL INTERACT AND PARTIALLY PHASE
WITH A FRONTAL SYSTEM OVER THE NRN HIGH PLAINS ASSOCIATED WITH A DEEP
LOW PRESSURE SYSTEM OVER S CENTRAL CANADA. TIMING AND AFFECT OF ALL
THESE INTERACTING BUT SOMEWHAT SUBTLE FEATURES IS SPREAD OUT IN VARIOUS
MODEL SOLUTIONS...AND THERE HAS NOT BEEN A TREMENDOUS AMOUNT OF
CONTINUITY FROM RUN TO RUN. EARLIER RUNS OF THE NAM BACKED OFF ON
QPF AMOUNTS FOR OUR AREA...BUT THE 06Z RUN HAS SWUNG A BIT IN THE
OTHER DIRECTION...ALTHOUGH ITS MAIN FOCUS FOR HEAVIER PRECIP IS
STILL OUT OVER EXTREME ERN CO AND INTO KS/NE. BOTTOM
LINE...HOWEVER...IS THAT THERE ENOUGH INGREDIENTS IN PLACE THAT A
WIDESPREAD WETTING PRECIP EVENT IS VERY LIKELY...WITH THE MAIN
DILEMMA BEING WHERE THE QPF BULLSEYES WILL END UP. IN THAT
RESPECT...IN IS ALMOST LIKE A WINTER SYSTEM WITH THE SAME QUANDARY
OF WHERE THE HIGHEST QPF WILL BE. HPC GRAPHICS LOOK LIKE A GOOD
ENSEMBLE COMPROMISE...WITH BETWEEN 1 AND 2 INCHES OF RAIN OVER SERN
CO...AND THE HEAVIEST AMOUNTS OVER NRN AND ERN PORTIONS OF THE
CWA...ALONG AND N OF HIGHWAY 50 AND E OF I-25.

FIRST WAVE OF PRECIP SHOULD HIT AFTER 12-15Z...AND FOCUS MAINLY ON
WRN PORTIONS OF THE CWA INCLUDING THE SAN JUANS AND SAN LUIS VALLEY.
A SECONDARY MAXIMUM MIGHT SET UP ALONG THE PALMER DVD. THEN THE FOCUS
SHIFTS TO THE ERN MTS AND I-25 CORRIDOR LATER THIS AFTERNOON AND EVE.
FLASH FLOOD WATCHES MAY BE STARTING A BIT EARLY...BUT THEY OTHERWISE
LOOK ON TARGET SO WILL NOT MAKE ANY CHANGES TO THE HEADLINES. MAIN
CONCERN WILL CONTINUE TO BE THE BURN SCARS...BUT IF CONVECTION IS
STRONG ENOUGH ANY SPOT COULD SEE SOME LOCALIZED FLOODING. SVR THREAT
LOOKS MINIMAL...ALTHOUGH THERE IS ENOUGH CAPE OUT OVER THE PLAINS
THAT SOME MARGINALLY SVR STORMS COULD DEVELOP THIS AFTERNOON OVER
THE ERN PLAINS...ESPECIALLY NR THE KS BORDER. SHEAR IS RATHER WEAK
THOUGH...SO NOT EXPECTING ANYTHING TOO SIGNIFICANT.

PRECIP SHOULD CONTINUE OVER BROAD AREAS THROUGH TONIGHT AS THE
SECOND DISTURBANCE MOVES INTO SW CO LATE TONIGHT. COULD SEE THINGS
LIGHTEN UP OR EVEN DRY OUT A BIT OVER WRN PORTIONS OF THE CWA AND
POSSIBLY THE I-25 CORRIDOR AFTER MIDNIGHT TONIGHT. BUT IF THERE IS
ANY CLEARING...IT WILL NOT LAST LONG WITH EITHER FOG OR STRATUS
SOCKING THINGS IN BY THU MORNING. LOOKS OVERALL LIKE A PRETTY GOOD
SHOT OF WETNESS TODAY AND TONIGHT. A COUPLE INCHES AT KCOS COULD
EVEN RAISE THAT SPOT TO AVERAGE PRECIP FOR THE YEAR SO FAR. ROSE

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 404 AM MDT WED AUG 7 2013

...SYSTEM MAY BE SLOWER TO MOVE OUT THAN PREVIOUSLY THOUGHT...

THE LATEST AVAILABLE RUN OF THE GFS (06Z) AND THE ECMWF (00Z)
INDICATE TODAY'S SYSTEM MAY BE SLOWER TO MOVE OUT THAN PREVIOUSLY
THOUGHT.  BOTH OF THESE MODELS SUGGEST A VERY SLUGGISH EASTWARD
PROGRESSION OF THE UPPER LOW...NOT REALLY CLEARING OUR AREA
ENTIRELY UNTIL SOMETIME EARLY FRIDAY. IF THIS IS THE CASE...THEN
EVERYTHING MAY NEED TO BE EXTENDED FORWARD IN TIME TO ADJUST FOR
THE SLOWER MOVEMENT. THE LATEST RUN OF THE NAM...ON THE OTHER
HAND...STILL HAS THE UPPER LOW KICKING EAST OF THE AREA BY
THURSDAY MORNING.

WITH TODAY'S SYSTEM ESSENTIALLY LOCKED IN BETWEEN 2 STRONGER
SYSTEMS THAT SORT OF FORM AN OMEGA BLOCK...ONE OVER CALIFORNIA AND
ONE OVER THE GREAT LAKES...PERHAPS THE SLOWER GFS/ECMWF MOVEMENT
OF THE SYSTEM IS THE WAY TO GO. NOT SURE AT THIS POINT...BUT
MONITORING WITH GREAT INTEREST. HAVE TO SEE HOW IT PLAYS OUT AND
ADAPT THE FORECAST ACCORDINGLY. IT COULD BE THAT THE ELEVATED
HEAVY RAIN AND FLASH FLOOD POTENTIAL WILL PERSIST RIGHT ON THROUGH
THURSDAY EVENING.

THEN BY FRIDAY...THE BULK OF THE SYSTEM SHOULD BE EAST OF THE AREA
WITH A RETURN TO THE MORE TYPICAL ISOLATED TO SCATTERED AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS...MAINLY ALONG AND WEST OF
I-25...AND MAINLY AFFECTING THE MOUNTAINS. THIS IS GENERALLY
EXPECTED TO BE THE PATTERN THROUGH THE WEEKEND.  WHILE PRECIPITATION
WON'T BE AS WIDESPREAD AS ON WEDNESDAY AND THURSDAY...THE POTENTIAL
FOR HEAVY RAIN AND FLASH FLOODING WON'T SUBSIDE COMPLETELY.  THERE
WILL CONTINUE TO BE ENOUGH WATER IN THE ATMOSPHERE FOR AT LEAST
THE ISOLATED HEAVY RAIN AND FLASH FLOOD THREAT...ESPECIALLY FOR
AREA BURNS SCARS.

THE NEXT CHANCE FOR MORE WIDESPREAD PRECIPITATION COULD ARRIVE MONDAY
AFTERNOON AND PERSIST THROUGH TUESDAY. LATEST MEDIUM RANGE MODELS ARE
INDICATING THE NEXT SURFACE BOUNDARY TO DROP SOUTH THROUGH THE EASTERN
PLAINS AT THAT TIME. THIS WOULD TEND TO BACK THE MOISTURE UP AGAINST
THE MOUNTAINS...RAISING THE HEAVY RAIN AND FLASH FLOOD THREAT ONCE
AGAIN.  BUT...MONDAY AND TUESDAY ARE STILL A LONG WAY OUT SO NOT
MUCH CONFIDENCE IN THE FORECAST FOR THOSE 2 DAYS YET. LW

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 952 AM MDT WED AUG 7 2013

AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS COLORADO THROUGH
TONIGHT WITH WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY AT THE
TERMINAL SITES. EXPECT THUNDERSTORMS TO IMPACT THE TERMINALS FROM
AROUND 22-02Z THIS AFTERNOON AND EVENING. MODELS INDICATING SOME
OF THESE THUNDERSTORMS COULD BE STRONG...WITH LIGHTNING AND HEAVY
RAINFALL WHICH WOULD REDUCE VIS AND CIGS TO MVFR-IFR. ONCE
THUNDERSTORMS CLEAR THE AREA AFTER 05-06Z TONIGHT...LOW CIGS ARE
POSSIBLE WITH RESIDUAL MOISTURE ACROSS THE AREA. ANOTHER ROUND OF
WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY IS POSSIBLE ON
THURSDAY AFTERNOON FOR ALL THE TERMINAL SITES.  MOZLEY

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COZ089-093>099.

FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COZ058>068-072>088.

&&

UPDATE...MOZLEY
SHORT TERM...ROSE
LONG TERM...LW
AVIATION...MOZLEY
Hazardous weather outlook, Aug 7, 11:21 AM MDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1121 AM MDT WED AUG 7 2013

COZ058>089-093>099-081730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1121 AM MDT WED AUG 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
IMPACT THE REGION THROUGH TONIGHT. THE HEAVIEST PRECIPITATION FROM
STORMS WILL LIKELY COME THIS AFTERNOON THROUGH THIS EVENING. HEAVY
RAIN FROM THESE STORMS WILL POSE THE RISK OF FLASH FLOODING...PARTICULARLY
FOR FLOOD PRONE AREAS SUCH AS RECENT BURN SCARS. THOSE IN AND
NEAR FLOOD PRONE AREAS SHOULD PAY CLOSE ATTENTION TO THE LATEST
FORECASTS THE NEXT COUPLE OF DAYS...AND BE PREPARED TO TAKE ACTION
IF FLOOD ADVISORIES OR WARNINGS ARE ISSUED.

STRONG THUNDERSTORMS ARE POSSIBLE OVER THE PLAINS THIS
AFTERNOON...ESPECIALLY FOR THE EASTERN COUNTIES NEAR THE KANSAS
BORDER. HAIL UNDER AN INCH AND WIND GUSTS TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS...IN ADDITION TO THE HEAVY RAINFALL AND
FREQUENT LIGHTNING THAT WILL BE POSSIBLE FROM ALL THE STORMS
TODAY.

THERE IS ALSO A RISK OF SEVERE THUNDERSTORMS OVER EASTERN LAS
ANIMAS AND BACA COUNTIES. OVER THIS AREA...HAIL LARGER THAN ONE
INCH IN DIAMETER IS POSSIBLE ALONG WITH WIND GUSTS IN EXCESS OF 60
MPH. DUE TO ATMOSPHERIC SHEAR PARAMETERS...AND LOW CLOUD
BASES...THERE IS A LOW PROBABILITY OF A TORNADO...ESPECIALLY OVER
BACA COUNTY THIS AFTERNOON.

AN INCH OR TWO OF SNOW ACCUMULATION IS POSSIBLE FOR ELEVATIONS ABOVE
13000 FEET BY THURSDAY MORNING. LOCALLY GREATER ACCUMULATIONS OF HAIL
OR SNOW COULD OCCUR WITH THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS WILL STILL BE FAIRLY WIDESPREAD ACROSS
THE AREA THURSDAY AND THURSDAY NIGHT. AS A RESULT...THE POTENTIAL
FOR HEAVY RAIN AND FLASH FLOODING WILL REMAIN ELEVATED THROUGH
THAT TIME.

FRIDAY THROUGH SUNDAY...THE WEATHER PATTERN WILL REVERT BACK TO
THE MORE TYPICAL ISOLATED TO SCATTERED AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS...MAINLY OVER THE MOUNTAINS. WHILE
RAINFALL WON'T BE AS WIDESPREAD AS ON WEDNESDAY AND THURSDAY...
THE POTENTIAL FOR AT LEAST ISOLATED HEAVY RAIN AND FLASH FLOODING
WILL CONTINUE...ESPECIALLY IN AND NEAR AREA BURN SCARS.

THE NEXT CHANCE FOR MORE WIDESPREAD PRECIPITATION COULD ARRIVE LATE
MONDAY AND PERSIST THROUGH TUESDAY. LATEST FORECAST MODELS ARE
INDICATING THE NEXT SURFACE BOUNDARY WILL DROP SOUTH THROUGH THE
EASTERN PLAINS AT THAT TIME...RAISING THE HEAVY RAIN AND FLASH
FLOOD THREAT ONCE AGAIN. HOWEVER...MONDAY AND TUESDAY ARE STILL
SEVERAL DAYS AWAY...SO FORECAST CONFIDENCE IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THROUGH TONIGHT FOR ALL OF SOUTHEAST COLORADO.

88/31

In the hours before

Special weather statement, Aug 7, 12:46 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1246 PM MDT WED AUG 7 2013

COZ074-087-088-071915-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000
FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500
FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
1246 PM MDT WED AUG 7 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...
  WEST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 1241 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BONCARBO...OR 13 MILES NORTHWEST OF
TRINIDAD...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  AGUILAR.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS LIKELY WITH THIS STORM...VISIBILITY MAY BE
REDUCED SIGNIFICANTLY UNDERNEATH THIS STORM. IT WILL MOVE ACROSS
I-25 NORTH OF TRINIDAD.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

STARK
Special weather statement, Aug 7, 1:03 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
103 PM MDT WED AUG 7 2013

COZ081-084-085-071930-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
103 PM MDT WED AUG 7 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...
   THE WALDO CANYON BURN SCAR.
   MANITOU SPRINGS.
   WEST CENTRAL COLORADO SPRINGS.

AT 1257 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE EASTERN HALF
OF THE WALDO CANYON BURN SCAR...WHICH WAS MOVING TOWARD THE
NORTHEAST AT 15 MPH.

THE STORM WILL IMPACT MAINLY THE EASTERN HALF OF THE BURN SCAR
THROUGH 130 PM MDT.

RAINFALL AMOUNTS ARE EXPECTED TO REMAIN UNDER TWO TENTHS OF AN INCH
WITH THIS STORM...HOWEVER ADDITIONAL STORMS AND RAINFALL ARE
POSSIBLE.

REMAIN ALERT TO THE WEATHER OVER THE WALDO CANYON BURN SCAR
TODAY...BE PREPARED TO TAKE ACTION IS A WARNING IS ISSUED BY THE
NATIONAL WEATHER SERVICE.

STARK
Special weather statement, Aug 7, 1:34 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
134 PM MDT WED AUG 7 2013

COZ081-084-085-072000-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
134 PM MDT WED AUG 7 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...
   THE WALDO CANYON BURN SCAR.
   MANITOU SPRINGS.
   WEST CENTRAL COLORADO SPRINGS.

AT 127 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF SHOWERS AND THUNDERSTORMS MOVING ACROSS THE
WALDO CANYON BURN SCAR. THE STORMS WERE MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  THE WALDO CANYON BURN SCAR.
  MANITOU SPRINGS.
  AND WEST CENTRAL COLORADO SPRINGS.

RAINFALL INTENSITIES CONTINUE TO BE ON THE LIGHT SIDE WITH UP TO TWO
TENTHS OF AN INCH EXPECTED THROUGH 2 PM. STORMS ARE EXPECTED TO
DEVELOP AND INTENSIFY THROUGHOUT THE AFTERNOON. REMAIN ALERT TO THE
WEATHER OVER THE WALDO CANYON BURN SCAR IN CASE A FLASH FLOOD
WARNING BECOMES NECESSARY.

STARK
Special weather statement, Aug 7, 1:50 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
150 PM MDT WED AUG 7 2013

COZ086-072015-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
150 PM MDT WED AUG 7 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...
   THIS INCLUDES...PUEBLO.

AT 145 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 1 MILE EAST OF PUEBLO RESERVOIR...OR NEAR
PUEBLO...WHICH WAS MOVING TOWARD THE NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  PUEBLO.
  BLENDE.
  AVONDALE.

HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 7, 2:00 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
200 PM MDT WED AUG 7 2013

COZ088-094-072030-
EASTERN LAS ANIMAS COUNTY-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY
BELOW 7500 FT-
200 PM MDT WED AUG 7 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF HOEHNE...OR 13 MILES NORTH
OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  MODEL.
  TYRONE.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 1:18 PM MDTAreal Flood AdvisoryPUBLas Animas2 hr
Aug 7, 1:47 PM MDTAreal Flood AdvisoryPUBLas Animas2 hr
Aug 7, 2:02 PM MDTAreal Flood AdvisoryPUBPueblo118 min
Aug 7, 2:25 PM MDTAreal Flood AdvisoryPUBMineral3 hr
Aug 7, 2:28 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Aug 7, 3:08 PM MDTAreal Flood AdvisoryPUBLas Animas112 min
Aug 7, 3:10 PM MDTAreal Flood AdvisoryPUBCrowley, Otero, Pueblo3 hr
Aug 7, 4:14 PM MDTSevere Thunderstorm WarningPUBBaca46 min
Aug 7, 4:17 PM MDTAreal Flood AdvisoryPUBCrowley, Otero3 hr
Aug 7, 4:52 PM MDTAreal Flood AdvisoryPUBPueblo3 hr
Aug 7, 5:24 PM MDTSevere Thunderstorm WarningPUBBaca51 min
Aug 7, 5:35 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas40 min
Aug 7, 5:46 PM MDTAreal Flood AdvisoryPUBBaca3 hr
Aug 7, 5:51 PM MDTAreal Flood AdvisoryPUBCrowley, Pueblo3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.